Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 69, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jun 2, 2004, 7:10 PM CDT for Cottle County, Texas. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2004, 7:10 PM CDT (00:10 UTC)
- Expired
- Jun 2, 2004, 7:30 PM CDT
- In force
- 20 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Cottle County, TX
The radar
The Altus AFB radar (KFDR), 107 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 2, 4:10 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.2 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3760 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLUB 030010
SVRLBB
TXC101-030030-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
710 PM CDT WED JUN 2 2004
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
COTTLE COUNTY IN NORTHWEST TEXAS
* UNTIL 730 PM CDT
* AT 708 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
NORTH OF SWEARINGEN...OR 13 MILES SOUTHEAST OF CHILDRESS...MOVING
EAST AT 35 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE SWEARINGEN AND
LAZARE.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 7 4 5 1 2 9 0.
LAT...LON 3422 10007 3411 10007 3406 10025 3431 10037
3431 10000 3424 10002
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 3:10 PM CDT, 4 hours earlier.
Area forecast discussion, Jun 2, 3:10 PM CDT, 4 hours before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE LUBBOCK TX 310 PM CDT WED JUN 2 2004 .SHORT TERM... SEVERAL FACTORS IN PLAY FOR POTENTIAL CONVECTION AND SEVERE WEATHER THIS EVENING. GOOD LOW LEVEL THERMAL RIDGE AXIS ACRS FA ACRS NERN 2/3DS OF FA. OUTFLOW BOUNDARY FROM CONVECTION EARLIER TODAY ACRS SRN KS/NRN OKLA PUSHING QUICKLY SSW THROUGH NERN TX PANHANDLE. CONVERGENCE BOUNDARY NEAR A MULESHOE TO POST LINE. ALSO HAVE UPSLOPE FLOW ONTO HIGHER TERRAIN OF WRN TX PANHANDLE AND NERN NEW MEXICO. STEEP MID LEVEL LAPSE RATES PER 12Z UAA AND AC/ACCAS FOR MUCH OF THE DAY FROM HERE NWD. WILL FOCUS ON INITIATION NEAR THE TWO AFOREMENTIONED BOUNDARIES AND HIGHER TERRAIN. EVOLUTION OF ONE OR TWO CONVECTIVE SYSTEMS POSSIBLE WITH SEWD MOVEMENT GIVEN WNW FLOW ALOFT AND SE LOW LEVEL INFLOW. GIVEN GOOD AMOUNT OF LOW LEVEL WIND SHEAR...SUPERCELLS LIKELY. WILL MAINTAIN PREVIOUS HIGH POPS WITH MENTION OF SEVERE. SFC WIND SHIELD SHOULD BACK TO ELY ACRS THE ENTIRE FA AS COLD FRONT/OUTFLOW MOVES ACRS THE FA...ALTHOUGH STORMS/MCS WILL MESS THINGS UP AT TIMES. CLOUD COVER TO KEEP TEMPS FROM BOTTOMING OUT. LOOKING TO THURSDAY...DIFFICULT TO PINPOINT INITIATION GIVEN QUESTIONS ABOUT RECOVERY AND BOUNDARY LOCATIONS. LIKELY LOOKING AT AREAS EAST OF LBB IF SFC TEMPS CAN RECOVER. OTHERWISE MCS OFF HIGHER TERRAIN IMPACTING FA AFTER 00Z. WILL KEEP SHOTGUN 20S ATTM. RB/07 .LONG TERM... NORTHWEST FLOW ALOFT CONTINUES ACROSS THE REGION THROUGH FRIDAY AS A 594 DM HIGH AT 500 MB REMAINS ANCHORED NEAR THE NEW MEXICO BOOTHEEL WITH THE RIDGE AXIS EXTENDING NORTH ACROSS THE SOUTHERN ROCKIES. SOUTHERLY LOW LEVEL FLOW WILL CONTINUE TO ADVECT GULF MOISTURE ACROSS THE REGION. WITH MODELS INDICATING STEEP MID LEVEL LAPSE RATES EXPECT STORMS TO DEVELOP ALONG THE HIGHER TERRAIN OF NORTHEAST NEW MEXICO/SOUTHEAST COLORADO AND PROPAGATE SOUTHEAST ACROSS THE FORECAST AREA. WILL THUS CONTINUE CHANCE TO SLIGHT CHANCE OF PRECIPITATION THURSDAY NIGHT THROUGH FRIDAY NIGHT. MEDIUM RANGE MODELS IN FAIRLY GOOD AGREEMENT SHOWING THE UPPER RIDGE OVER THE ROCKIES BEGINNING TO FLATTEN SATURDAY. WHERE THEY DIFFER IS WITH HANDLING OF UPPER LOW MOVING OUT OF THE PACIFIC NORTHWEST...ACROSS THE MOUNTAINS AND INTO THE NORTHERN PLAINS. THEY MAINLY AGREE ON A FLAT RIDGE OVER THE REGION THROUGH THE WEEKEND WITH GFS...NOGAPS AND CANADIAN A TRANSITION TO A MORE SOUTHWEST FLOW BY TUESDAY. UKMET AND ECMWF ARE MORE ZONAL. WITH UNCERTAINTY OF MODELS WILL CONTINUE 10 TO 20 PERCENT POPS ACROSS THE REGION INTO THE EXTENDED. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 60 86 60 92 / 50 20 40 20 TULIA 62 83 62 91 / 60 20 40 20 PLAINVIEW 62 83 63 91 / 60 20 40 20 LEVELLAND 63 89 64 92 / 50 20 30 20 LUBBOCK 63 86 64 92 / 50 20 30 20 BROWNFIELD 64 93 65 93 / 40 20 20 20 CHILDRESS 65 84 66 89 / 60 20 40 20 SPUR 66 85 66 91 / 60 20 30 20 ASPERMONT 67 84 68 90 / 60 20 30 20 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 2, 11:30 AM CDT, 7 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1130 AM CDT WED JUN 2 2004 TXZ021>044-031630- BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD- GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER- STONEWALL-SWISHER-TERRY-YOAKUM- 1130 AM CDT WED JUN 2 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE... CONVECTIVE THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE EXTREME SOUTHERN PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS THIS AFTERNOON THROUGH TONIGHT. AN OUTFLOW BOUNDARY ORIGINATING FROM ONGOING THUNDERSTORMS IN SOUTHWEST KANSAS WILL MOVE ACROSS THE TEXAS PANHANDLE AND WESTERN OKLAHOMA THIS AFTERNOON...BECOMING STATIONARY ACROSS THE NORTHERN PORTIONS OF THE SOUTH PLAINS AND ROLLING PLAINS BY LATE AFTERNOON. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THIS BOUNDARY BY MID-AFTERNOON AS THE BOUNDARY INTERACTS WITH AN INCREASINGLY UNSTABLE AIRMASS ACROSS THE AREA. THE COMBINATION OF MODERATE TO STRONG INSTABILITY AND SUFFICIENT LOW-LEVEL WIND SHEAR WILL SUPPORT THE DEVELOPMENT OF SEVERE THUNDERSTORMS. ALTHOUGH THE PRIMARY SEVERE WEATHER THREAT WILL BE LARGE HAIL AND DAMAGING WINDS...ISOLATED TORNADOES WILL BE POSSIBLE. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE HIGHER TERRAIN OF EASTERN NEW MEXICO LATE THIS AFTERNOON AND MOVE SOUTHEAST ACROSS THE AREA TONIGHT. THESE THUNDERSTORMS WILL LIKELY EVOLVE INTO A LARGE CLUSTER OF STORMS WITH THE POTENTIAL TO BECOME SEVERE...PRIMARILY PRODUCING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN... THERE IS A CHANCE OF THUNDERSTORMS THURSDAY AFTERNOON AND THURSDAY NIGHT AS A WEAK FRONT LINGERS OVER THE AREA. SOME OF THESE STORMS MAY HAVE THE POTENTIAL TO BECOME SEVERE ACROSS THE CENTRAL SOUTH PLAINS AND LOW ROLLING PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TODAY AND TONIGHT. 02
In the hours before
Special weather statement, Jun 2, 4:30 PM CDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 430 PM CDT WED JUN 2 2004 TXZ027>032-034>038-040>044-030200- BAILEY-COTTLE-CROSBY-DICKENS-FLOYD-GARZA-HALE-HOCKLEY-KENT-KING-LAMB- LUBBOCK-LYNN-MOTLEY-STONEWALL-TERRY- 430 PM CDT WED JUN 2 2004 THE STORM PREDICTION CENTER HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 383 FOR PARTS OF THE SOUTH PLAINS AND ROLLING PLAINS. THE WATCH IS IN EFFECT UNTIL 9 PM CDT AND INCLUDES THE FOLLOWING COUNTIES... BAILEY...LAMB...HALE...FLOYD...MOTLEY...COTTLE...HOCKLEY...LUBBOCK... CROSBY...DICKENS...KING...TERRY...LYNN...GARZA...KENT AND STONEWALL THIS INCLUDES THE CITIES OF MULESHOE...LITTLEFIELD...PLAINVIEW... FLOYDADA...MATADOR...PADUCAH...LEVELLAND...LUBBOCK...CROSBYTON... SPUR...GUTHRIE...BROWNFIELD...TAHOKA...POST...JAYTON AND ASPERMONT THE SEVERE THUNDERSTORM WATCH AREA IS ALONG AND 65 MILES EAST AND WEST OF A LINE FROM 35 MILES EAST NORTHEAST OF PLAINVIEW TEXAS TO 15 MILES SOUTHWEST OF BIG SPRING TEXAS. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
Local storm report, Jun 2, 6:27 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
627 PM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL LOCKNEY 34.12N 101.44W
06/02/2004 1.00 INCH FLOYD TX LAW ENFORCEMENT
0516 PM HAIL CROSBYTON 33.64N 101.24W
06/02/2004 1.00 INCH CROSBY TX LAW ENFORCEMENT
0558 PM HAIL HAPPY 34.74N 101.86W
06/02/2004 1.75 INCH SWISHER TX LAW ENFORCEMENT
0609 PM HAIL QUITAQUE 34.37N 101.05W
06/02/2004 0.88 INCH BRISCOE TX FIRE DEPT/RESCUE
0520 PM HAIL HAPPY 34.74N 101.86W
06/02/2004 1.25 INCH SWISHER TX TRAINED SPOTTER
0620 PM HAIL 10 N NAZARETH 34.69N 102.10W
06/02/2004 1.00 INCH CASTRO TX LAW ENFORCEMENT
&&
SCLocal storm report, Jun 2, 6:32 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
632 PM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL 22 S BRICE 34.39N 100.89W
06/02/2004 0.75 INCH HALL TX LAW ENFORCEMENT
0625 PM TSTM WND DMG 22 S BRICE 34.39N 100.89W
06/02/2004 HALL TX LAW ENFORCEMENT
LARGE TREE LIMBS DOWN
&&
SCLocal storm report, Jun 2, 6:45 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
645 PM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND GST 1 W SPUR 33.48N 100.87W
06/02/2004 58 MPH DICKENS TX MESONET
&&
SCSpecial weather statement, Jun 2, 6:50 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 650 PM CDT WED JUN 2 2004 TXZ021>026-030300- BRISCOE-CASTRO-CHILDRESS-HALL-PARMER-SWISHER- 650 PM CDT WED JUN 2 2004 A TORNADO WATCH REMAINS IN EFFECT UNTIL 10 PM THIS EVENING ACROSS THE EXTREME SOUTHERN PANHANDLE INCLUDING THE FOLLOWING COUNTIES... BRISCOE...CASTRO...CHILDRESS...HALL...PARMER AND SWISHER TXZ027>032-034>038-040>044-030300- BAILEY-COTTLE-CROSBY-DICKENS-FLOYD-GARZA-HALE-HOCKLEY-KENT-KING-LAMB- LUBBOCK-LYNN-MOTLEY-STONEWALL-TERRY- 650 PM CDT WED JUN 2 2004 A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM FOR PARTS OF THE SOUTH PLAINS AND ROLLING PLAINS INCLUDING THE FOLLOWING COUNTIES... BAILEY...LAMB...HALE...FLOYD...MOTLEY...COTTLE...HOCKLEY...LUBBOCK... CROSBY...DICKENS...KING...TERRY...LYNN...GARZA...KENT AND STONEWALL
Local storm report, Jun 2, 7:10 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
710 PM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0655 PM TSTM WND DMG 12 NW CHILDRESS 34.55N 100.40W
06/02/2004 CHILDRESS TX LAW ENFORCEMENT
TRACTOR TRAILER OVERTURNED ON HIGHWAY 287
0700 PM TSTM WND DMG CHILDRESS 34.42N 100.25W
06/02/2004 CHILDRESS TX LAW ENFORCEMENT
LARGE POWER POLES SNAPPED ALONG HIGHWAY 83
&&
SCThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 5:55 AM CDT | Severe Thunderstorm Warning | LUB | Crosby | 35 min |
| Jun 3, 10:10 AM CDT | Severe Thunderstorm Warning | LUB | Terry | 65 min |
| Jun 3, 12:45 PM CDT | Flash Flood Warning | LUB | Hockley, Terry | 90 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.